MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE CD; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE CD; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it's location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during an initial surgery, the bearing trial broke.No adverse event.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned product exhibits signs of repeated use and the post feature has fractured off.Device history record (dhr) was reviewed and no discrepancies were found.A definitive root cause cannot be determined.Evaluation of the returned device identified the fracture was consistent with the tasp fractures analyzed in a zrm, which identified that the common failure modes for the tasp devices include either bending overload or low cycle fatigue culminating in bending overload as evident by the presence of hackle marks, river lines and striations features on the fracture surface.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE CD
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10677611
Report Number0001822565-2020-03535
Device Sequence Number2880476
Product Code MBH
UDI-Device Identifier00889024238473
UDI-Public(01)00889024238473
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517000313
Device Lot Number64459448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1